MAUDE Adverse Event Report: INTERNATIONAL MEDICAL DEVICES PENUMA; PRE-FORMED PENILE SILICONE BLOCK

INTERNATIONAL MEDICAL DEVICES PENUMA; PRE-FORMED PENILE SILICONE BLOCK
Model Number 40209-004
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Implant Pain (4561); Swelling/ Edema (4577)
Date of Event 12/13/2018
Type of Reportable Event Serious Injury
Event or Problem Description
Patient complained of moderate swelling and pain at incision line.
 
Additional Manufacturer Narrative
The patient complained of moderate pain and moderate swelling at the incision line.As part of the informed consent process, the patient signed off on various risks and complications one-by-one.The relevant risks signed off by the patient include extended penile or scrotal pain and discomfort and swelling.One day after the procedure, the patient returned with a drain full (not activated) and dressing was removed 2 hours after surgery.The patient reported that the dressing fell off on its own.The surgeon recorded this as a noncompliance and repeated the instructions to the patient three times.On (b)(6) 2018 the patient was cleared for sexual activity and showed no signs of swelling or inflammation from surgical site or around the penis.On (b)(6) 2018 the patient called to explain concerns regarding mild inflammation and pain.He reported wearing tight jeans to work.He was advised to avoid strenuous exercises, applying pressure to the lower abdomen, and to take tylenol.There were no recorded skin abnormalities, urinary issues, or abrasion/erosion.He was advised to follow up the following week if the pain and swelling persisted.No follow-up was recorded.Per the clinical investigation report: retrospective analysis of the safety and effectiveness of the silicone block in penile surgery, which was reviewed as part of the 510(k) process, pain is listed as an anticipated adverse event.The instructions for use (ifu) also identify pain as a potential adverse event, which is communicated to the patient prior to implantation.The ifu also states that pain can vary in both intensity and duration following device implantation.The patient was also informed that the time frame of healing can vary from person to person.One day post-operation, the patient had already shown negligence with following post-operative instructions.Tight jeans, as recorded within the progress notes, may have contributed to mild pain and inflammation.The patient's history with lack of following post-operative care in combination with wearing tight clothing near the surgical site are likely causes for the patient's identified concerns.

Brand Name
PENUMA
Common Device Name
PRE-FORMED PENILE SILICONE BLOCK
Manufacturer (Section D)
INTERNATIONAL MEDICAL DEVICES
8500 wilshire blvd
suite 707
beverly hills CA 90211
Manufacturer (Section G)
INTERNATIONAL MEDICAL DEVICES
8500 wilshire blvd
suite 707
beverly hills CA 90211
Manufacturer Contact
chandler thames
8500 wilshire blvd
suite 707
beverly hills, CA 90211
3106522600
MDR Report Key17541655
Report Number3010606546-2023-00023
Device Sequence Number12367789
Product Code MIB
UDI-Device IdentifierB097IMD006L1
UDI-PublicB097IMD006L1
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K042380
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/14/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/19/2021
Device Model Number40209-004
Device Lot Number865669
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/14/2018
Initial Report FDA Received Date08/14/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/19/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age26 YR
Patient SexMale